MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 7X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 7X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4157040S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the balloon of 7 x 4 x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) has leakage and would not inflate upon initial use.There was no reported patient injury.The device was used in the patient.The intended procedure was a/v fistulogram with intervention.The lesion was not calcified.The device was not used for a chronic total occlusion (cto).The device was properly stored and opened in sterile field.There was no damage noted to the product packaging upon inspection prior to use.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally by maintaining negative pressure.Non-cordis contrast media was used with a 50:50 contrast saline ratio.The same indeflator was used successfully with other devices.The plunger depressed into the syringe/indeflator when trying to inflate.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.The catheter was never in an acute bend.The balloon catheter did not kink while being used.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82185982 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics and procedural factors may have contributed to the reported event.Arteriovenous fistulas are often scarred and fibrous in nature and often resistant to balloon expansion increasing the likelihood of damage to the balloon.However, without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the instructions for use, which is not intended as a mitigation of risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Consider the use of systemic heparinization.Flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of 7x4 80cm powerflex extreme percutaneous transluminal angioplasty (pta) has leakage and would not inflate upon initial use.There was no reported patient injury.The device was properly stored and opened in sterile field.The device was used in the patient.The intended procedure was a/v fistulogram with intervention.The lesion was not calcified.The device was not used for a chronic total occlusion (cto).There was no damage noted to the product packaging upon inspection prior to use.There was no difficulty removing the product from the hoop or there no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally by maintaining negative pressure.The contrast media used was ge omnipaque 300 with a 50:50 contrast saline ratio.The same indeflator was used successfully with other devices.The plunger depressed into the syringe/indeflator when trying to inflate.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The catheter was never in an acute bend.The balloon catheter did not kink while being used.The device will not be returned for evaluation as it was discarded.

Brand Name
POWERFLEX EXTREME 7X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10195538
Report Number9616099-2020-03763
Device Sequence Number19657633
Product Code LIT
UDI-Device Identifier20705032001837
UDI-Public20705032001837
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number4157040S
Device Catalogue Number4157040S
Device Lot Number82185982
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2020
Initial Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1